Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 87, NWS Albuquerque, NM

September 2, 2013San Miguel County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Sep 2, 2013, 4:16 PM MDT for San Miguel County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 2, 2013, 4:16 PM MDT (22:16 UTC)
Expired
Sep 2, 2013, 6:15 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County San Miguel County, NM

The radar

The Albuquerque radar (KABX), 134 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 31 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-09-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
31 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1732 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

186 
WGUS55 KABQ 022216
FFWABQ
NMC047-030015-
/O.NEW.KABQ.FF.W.0087.130902T2216Z-130903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
416 PM MDT MON SEP 2 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL SAN MIGUEL COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 615 PM MDT

* AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM 9 MILES WEST/NORTHWEST 
  TECOLOTE...OR ABOUT 13 MILES SOUTHWEST OF LAS VEGAS. THE STORM
  PRODUCING VERY HEAVY RAIN WAS DRIFTING TOWARDS THE SOUTH. EXPECT  
  1.25 TO 1.75 INCHES OF RAINFALL FROM THIS STORM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

&&

LAT...LON 3564 10544 3552 10520 3537 10532 3541 10561
      3559 10555

$$
50
2 follow-up statements
168 
WGUS75 KABQ 022301
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
501 PM MDT MON SEP 2 2013

NMC047-030015-
/O.CON.KABQ.FF.W.0087.000000T0000Z-130903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL-
501 PM MDT MON SEP 2 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR WEST
CENTRAL SAN MIGUEL COUNTY...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE MODERATE TO OCCASIONALLY HEAVY RAIN OVER THE WARNED AREA. 
HEAVY RUNOFF WILL CONTINUE FROM THE EL BARRO PEAK 8 MILES WEST OF
TECOLOTE. BETWEEN 1.5 TO 2 INCHES MAY HAVE ALREADY FALLEN AND
ANOTHER 0.25 INCHES WILL BE POSSIBLE. 

LOCATIONS IMPACTED INCLUDE...
  BERNAL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
STREAMS AND ARROYOS...POOR DRAINAGE AND LOW LYING AREAS.

&&

LAT...LON 3564 10544 3552 10520 3537 10532 3541 10561
      3559 10555

$$
50
518 
WGUS75 KABQ 030006
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
606 PM MDT MON SEP 2 2013

NMC047-030016-
/O.EXP.KABQ.FF.W.0087.000000T0000Z-130903T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SAN MIGUEL-
606 PM MDT MON SEP 2 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR WEST CENTRAL SAN
MIGUEL COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3564 10544 3552 10520 3537 10532 3541 10561
      3559 10555

$$
50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 2:08 PM MDT, 2 hours 8 minutes earlier.

Area forecast discussion, Sep 2, 2:08 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
208 PM MDT MON SEP 2 2013

.DISCUSSION...
CURRENTLY...CONVECTION UNDERWAY WITH ANOTHER ACTIVE DAY CONTINUING
WELL INTO THE EVENING WITH LOCAL DOWNPOURS AND FLOODING THE CHIEF
THREAT. RIDGE CORE SQUARELY OVER NEW MEXICO WITH WEAK DISTURBANCES
CIRCULATING IN THE FLOW...ONE ACROSS YELLOWSTONE PARK INTO CENTRAL
MONTANA...AND THE OTHER MOVING OUT OF SOUTH TEXAS TOWARD COAHUILA
IN NORTHERN MEXICO. SURFACE CHARTS DOMINATE NORTHERN AND EASTERN
NEW MEXICO WITH DOME OF HIGH PRESSURE CENTERED OVER
COLORADO...WITH COLD FRONT LYING FROM THE FOUR CORNERS TO THE
TEXAS BIG BEND COUNTRY STALLING IN ITS WESTERLY AND SOUTHERLY
ADVANCE.

MODELS...IN GOOD AGREEMENT THROUGH UPCOMING WORK WEEK AND WEEKEND
WITH SOME MODEST DIFFERENCES EMERGING DURING THE FIRST HALF OF THE
FOLLOWING WORK WEEK. HARMONIOUS CONSENSUS SHIFTS BROAD RIDGE CORE
TO CENTRAL COLORADO BY WEDNESDAY MORNING AND EXPANDS THIS FEATURE
IN PLACE THROUGH THURSDAY. CORE SHIFTS BACK TOWARD EASTERN NEW
MEXICO AND WESTERN TEXAS PANHANDLE SATURDAY MORNING...AS SYSTEM
MOVING OUT OF THE PACIFIC NORTHWEST CROSSES THE NORTHERN ROCKIES
WELL NORTH OF THE STATE AND ON THE NORTHERN MARGINS OF THE RIDGE.
AS SYSTEM SLIDES ACROSS THE NORTHERN PLAINS...RIDGE WILL ELONGATE
FORM FROM THE MID MISSISSIPPI RIVER VALLEY TO THE EASTERN PACIFIC
OFF THE MID CALIFORNIA COAST WITH REDUCED CENTROID DEFINITION IN A
BROAD AND FLAT PATTERN. A TRIO OF CENTROIDS EMERGE FROM THE
PATTERN BY EARLY IN THE FOLLOWING WORK WEEK...WITH ECMWF SOLUTION
CARRYING CENTROIDS OVER NORTHERN NEVADA AND THE BOOT HEEL OF NEW
MEXICO...WHILE GFS SOLUTION CONTINUES MORE ELONGATED RIDGE WITH
CENTROIDS OVER THE NEW MEXICO BOOT HEEL AND OVER THE LOWER OHIO
RIVER VALLEY. BOTH SOLUTIONS CALLING FOR RIDGE...AND BOTH IN
BLOCKING POSITION TO KEEP MUCH NORTHBOUND MOISTURE FROM REACHING
NEW MEXICO. HAVE OPTED TO CONTINUE THE EXTENDED FORECAST IN
RECYCLING CONVECTIVE MODE WITH STEADY TEMPERATURE TRENDS.

OVERNIGHT...CONVECTIVE COVERAGE CONTINUING AND BROAD OVER THE
STATE THROUGH THE EVENING WITH INTENSITIES AND COVERAGE TAPERING
OFF AFTER MIDNIGHT. CENTRAL AND NORTHERN MOUNTAINS AND ADJACENT
PLAINS TO THE EAST REMAIN FAVORED FOR HEAVIER DOWNPOURS AND
LOCALIZED FLOODING. WITH A COOLER START TO THE DAY...OVERNIGHT
TEMPERATURES WILL RUN A FEW DEGREES COOLER.

FOR TUESDAY...RIDGE CORE DRIFTING OUT OF NORTHERN NEW MEXICO INTO
SOUTHERN COLORADO...WITH WEAK SURFACE TROUGH REMAINING IN PLACE
FROM NEBRASKA PANHANDLE ACROSS EASTERN NEW MEXICO TO THE BOOT
HEEL. DECREASED CONVECTIVE COVERAGE FOR THE EAST...WITH COVERAGE
CONTINUING AT SOMEWHAT REDUCED INTENSITIES FOR THE CENTRAL AND
WEST. WEEKEND COOL PUSH WILL REBOUND OVER THE EAST AND
CENTRAL...WITH EASTERN TEMPERATURES 3 TO 8 DEGREES ABOVE EARLY
SEPTEMBER NORMALS...AND CENTRAL AND WESTERN TEMPERATURES NORMAL OR
UP TO FIVE DEGREES ABOVE.

FOR WEDNESDAY...RIDGE CORE CONTINUING NORTHBOUND JOURNEY INTO
COLORADO AS DOME OF SURFACE PRESSURE BUILDS INTO THE HEART OF NEW
MEXICO. MARGINAL SURFACE LOW TAKING SOME SHAPE OVER THE FOUR
CORNERS THROUGH WEDNESDAY AFTERNOON. CONVECTIVE COVERAGE
REFOCUSING TO THE CENTRAL AND WEST WITH MINIMAL COVERAGE IN THE
EAST. NORTHERN AND WESTERN HIGH COUNTRY MOST FAVORED FOR HEAVIER
DOWNPOURS AND LOCALIZED FLOODING. STEADY TEMPERATURE TRENDS...WITH
WINDS BACKING INTO A SOUTHEAST COMPONENT OVER THE WEST AND CENTRAL
PROVIDING SOME UP SLOPE ENHANCEMENT FOR CONVECTIVE INITIATION.

FOR THURSDAY...RIDGE CORE DRIFTING FROM CENTRAL TO EASTERN
COLORADO THROUGH FRIDAY AFTERNOON...BUT ELONGATED LOBE EXTENDING
INTO WESTERN ARIZONA WILL KEEP MAIN NORTHBOUND MOISTURE PLUME OFF
TO THE WEST OF NEW MEXICO. DYNAMICALLY ABANDONED FOUR CORNERS
SURFACE LOW WILL FILL...BUT STILL PROVIDING ENOUGH RECYCLED
MOISTURE CONVERGENCE TO KEEP CONVECTIVE FOCUS OVER THE NORTHERN
AND WESTERN HIGH COUNTRY. LITTLE CHANGE TO TEMPERATURE STORY WITH
LOW LEVEL WINDS REMAINING BACKED OFF TO SOUTHEAST.

OUTLOOK...FRIDAY THROUGH WEEKEND...RIDGE CORE DRIFTING THROUGH
EASTERN COLORADO AND EXPANDING COVERAGE BACK INTO NEW MEXICO
FRIDAY ELONGATING WELL TO THE EAST THROUGH THE WEEKEND...WITH
SECONDARY CENTROID AND WESTERN MARGINS OF RIDGE CIRCULATION
WORKING INTO NEW MEXICO BY SUNDAY. WEAK COLD FRONT WILL PENETRATE
THE NORTHEAST ON SATURDAY. CONVECTIVE COVERAGE REMAINING A WEST
AND CENTRAL SHOW WITH FOCUS ON THE NORTHERN MOUNTAINS FRIDAY WITH
COVERAGE EXPANDING TO ADJACENT EASTERN PLAINS SATURDAY...AND THEN
RETREATING BACK TO WESTERN AND CENTRAL HIGH COUNTRY ON SUNDAY AS
RIDGE BUILDS BACK IN OVER THE STATE. WITH DAILY AVERAGE MAX
TEMPERATURES ALREADY ON THE DECLINE AND DAYTIME MAXIMA
STEADY...ALL POINTS WILL BE ABOVE NORMAL THROUGH THE WEEKEND.
EASTERN SPOTS WILL RUN 8 TO 12 DEGREES ABOVE NORMAL FRIDAY AND
SATURDAY BEFORE SOMEWHAT COOLER AIR RETURNS EXCEEDANCES TO 5 TO 10
DEGREES IN THE EAST...AND LEAVING THE WEST 3 TO 8 DEGREES ABOVE
EARLY SEPTEMBER NORMALS THROUGH SUNDAY.

SHY

&&

.FIRE WEATHER...
ACTIVE THUNDERSTORM DAY TODAY AND EARLY TONIGHT AND THEN A DRYING
TREND BEGINS TUESDAY AND CONTINUES THROUGH THE WORK WEEK.

UPPER LEVEL HIGH CENTER BEGINNING TO DRIFT SLOWLY NORTHWESTWARD FROM
NEAR ALBUQUERQUE THIS AFTERNOON. THE HIGH IS FORECAST TO DRIFT
NORTHWEST AND NORTH AND EVENTUALLY NORTHEASTWARD ON TUESDAY
MORNING...ENDING UP OVER SOUTH-CENTRAL COLORADO LATE-DAY TOMORROW.
THE RESULTING EASTERLY WINDS ALOFT WILL USHER IN MUCH DRIER AIR
ABOVE MOUNTAIN TOP LEVEL TUESDAY THROUGH THE REST OF THE WORK WEEK.
BEST CHANCES FOR AFTERNOON THUNDERSTORMS WILL BE OVER THE FAR
NORTHERN MOUNTAINS AND WEST OF THE CONTINENTAL DIVIDE FROM THE SW
MOUNTAINS NORTH TO THE COLORADO BORDER. FRIDAY APPEARS TO BE THE
DRIEST DAY OF THE NEXT 7 DAYS AS LITTLE IF ANY CONVECTIVE ACTIVITY
EXPECTED WITH SUCH A DEEP DRY AIR MASS IN PLACE. DEW POINT
TEMPERATURES DROP 10 TO 20 DEGREES BELOW TODAYS READINGS WEDNESDAY
THROUGH FRIDAY. MINIMUM RELATIVE HUMIDITY VALUES WILL DROP INTO THE
20S MOUNTAINS AND TEENS ELSEWHERE...MAINLY FOR THURSDAY AND FRIDAY
AFTERNOONS. OVERNIGHT LOWS WILL ALSO TREND LOWER AS A RESULT OF THE
LOWER RH/DEW POINTS.

AS AN UNSEASONABLY DEEP UPPER LEVEL CLOSED LOW MOVES EWD INTO THE
PAC NW AND NORTHERN ROCKIES FRIDAY AND FRIDAY NIGHT...THE UPPER
HIGH...NOW OVER ERN COLORADO...BEGINS TO FOLD OVER AND WEAKEN
SOMEWHAT...GETTING FORCED FARTHER EWD INTO KANSAS. WEATHER
PREDICTION MODELS ARE IN VERY GOOD AGREEMENT THAT MONSOON MOISTURE
WILL BEGIN TO SEEP UP FROM THE SOUTH AND SOUTHWEST SATURDAY. AT
LEAST ISOLATED THUNDERSTORM COVERAGE RETURNS TO THE WESTERN AND
NORTHERN MOUNTAINS SATURDAY AFTERNOON AS A RESULT. SOUTHERLY
MOISTURE SEEP CONTINUES SUNDAY INTO EARLY NEXT WEEK...RESULTING IN
AN UPTICK IN THUNDERSTORM COVERAGE EACH DAY. GFS AND ECMWF IN
REMARKABLE AGREEMENT FROM EARLY NEXT WEEK AND BEYOND....BRINGING A
WEAK UPPER LOW SEWD THROUGH THE INLAND NW AND GREAT BASIN. THIS
FEATURE ACTS TO CONTINUE AND PERHAPS INCREASE OUR SOUTHERLY
MONSOONAL FLOW TOWARD MID-WEEK. AFTER ALL...WEDNESDAY NEXT WEEK IS
THE FIRST DAY OF THE STATE FAIR. ENOUGH SAID.

33

&&

.AVIATION...
18Z TAF CYCLE
MID CLOUD COVER LEADING TO A SLOWER START TO CONVECTION TODAY.
STILL EXPECTING VERY ACTIVE AFTERNOON AND EVENING AS PLENTIFUL
RESIDUAL MOISTURE COMBINES WITH INTENSE DAYTIME HEATING. MOST
ACTIVITY EXPECTED FROM CONT DIVIDE E TO CENTRAL AND NE HIGHLANDS.
UPPER HIGH CENTER JOGGING SLIGHTLY TO THE NW AND WILL BE OVR NW
PLATEAU BY LATE AFTERNOON. CLOCKWISE STEERING FLOW WILL TAKE
STORMS EAST OF CENTRAL MTN CHAIN SWD AND STORMS OVER SW AND W-C NM
TO THE N AND NE. STORMS OVER NW NM WILL PRIMARILY DRIFT NORTHEAST
TO EAST. LOCALLY HEAVY RAIN...SMALL HAIL AND LOW VSBYS WILL BE THE
MAIN CONCERN THIS AFTN/EVE. MT TOPS MAY OCCASIONALLY BE OBSCURED.
MOST CONVECTION SHOULD DIMINISH BY 06Z WITH GRADUALLY CLEARING
SKIES FROM EAST TO WEST OVERNIGHT.

33

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  90  62  92 /  20  20  20  10
DULCE...........................  50  84  51  86 /  30  30  30  20
CUBA............................  55  82  53  84 /  40  30  40  20
GALLUP..........................  55  84  53  87 /  30  30  30  20
EL MORRO........................  52  81  51  83 /  40  30  30  20
GRANTS..........................  54  84  54  86 /  40  30  30  10
QUEMADO.........................  54  82  55  86 /  40  40  30  20
GLENWOOD........................  59  88  57  89 /  30  40  40  10
CHAMA...........................  46  81  47  81 /  40  30  40  30
LOS ALAMOS......................  57  83  57  83 /  40  30  30  20
PECOS...........................  55  81  55  82 /  40  20  30  10
CERRO/QUESTA....................  50  81  51  83 /  40  30  30  20
RED RIVER.......................  44  73  43  74 /  40  40  30  30
ANGEL FIRE......................  42  75  43  79 /  40  30  30  20
TAOS............................  53  85  51  86 /  30  20  30  20
MORA............................  52  80  52  81 /  40  20  20  20
ESPANOLA........................  57  90  57  90 /  30  20  20  10
SANTA FE........................  57  86  57  86 /  40  20  20  20
SANTA FE AIRPORT................  59  88  61  90 /  40  20  20  10
ALBUQUERQUE FOOTHILLS...........  64  88  65  88 /  40  10  20  10
ALBUQUERQUE HEIGHTS.............  68  90  68  91 /  30  10  20  10
ALBUQUERQUE VALLEY..............  64  92  63  93 /  30  10  20  10
ALBUQUERQUE WEST MESA...........  65  91  64  91 /  30  10  20  10
LOS LUNAS.......................  65  91  65  92 /  30  10  20   5
RIO RANCHO......................  67  90  66  91 /  30  10  20  10
SOCORRO.........................  66  92  65  93 /  30  10  20   5
SANDIA PARK/CEDAR CREST.........  56  85  56  84 /  40  20  20  20
TIJERAS.........................  60  86  61  86 /  40  20  20  10
MORIARTY/ESTANCIA...............  57  84  57  84 /  30  20  20  10
CLINES CORNERS..................  58  85  59  85 /  40  20  10  20
GRAN QUIVIRA....................  60  86  58  85 /  30  20  20   5
CARRIZOZO.......................  61  86  60  88 /  30  20  10   5
RUIDOSO.........................  54  81  53  82 /  40  20  10  20
CAPULIN.........................  53  85  52  86 /  20  20  10   5
RATON...........................  56  89  55  89 /  30  10  10  10
SPRINGER........................  55  87  54  89 /  30  10  10   5
LAS VEGAS.......................  55  84  55  86 /  30  10  20  10
CLAYTON.........................  62  92  63  93 /  20   5   0   0
ROY.............................  60  88  61  89 /  30  10  10   5
CONCHAS.........................  64  91  64  93 /  30   5   5   0
SANTA ROSA......................  64  93  64  92 /  30  10  10   0
TUCUMCARI.......................  67  95  65  96 /  20   5   0   0
CLOVIS..........................  64  91  63  92 /  20   5   5   0
PORTALES........................  64  93  65  93 /  20   5   5   0
FORT SUMNER.....................  65  92  65  93 /  20   5   5   0
ROSWELL.........................  66  94  67  95 /  30  10   5   0
PICACHO.........................  62  87  61  88 /  30  10  10   5
ELK.............................  58  82  56  82 /  40  20  10  10

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SHY
Hazardous weather outlook, Sep 2, 6:00 AM MDT, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT MON SEP 2 2013

NMZ501>540-031200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES
COUNTY-
600 AM MDT MON SEP 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND
CENTRAL NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL REMAIN ACTIVE TODAY AND THIS EVENING. SLOW MOVING
STORMS WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL AND MINOR
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SLOW MOVING THUNDERSTORMS WILL BE MOST ACTIVE OVER THE WEST CENTRAL
AND NORTH ON TUESDAY. LOCALLY HEAVY RAINFALL COULD LEAD TO MINOR
FLOODING.

A DRYING TREND SHOULD REDUCE THE NUMBER OF STORMS FOR THE REMAINDER
OF THE WORK WEEK. STORMS THAT DO DEVELOP SHOULD FAVOR THE NORTH AND
WEST CENTRAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
TO THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

In the hours before

Special weather statement, Sep 2, 12:41 PM MDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1241 PM MDT MON SEP 2 2013

NMZ506-507-021915-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
1241 PM MDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN MCKINLEY AND
SOUTHWESTERN SANDOVAL COUNTIES THROUGH 115 PM MDT...

AT 1234 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES NORTH OF MARQUEZ...OR ABOUT 29 MILES
NORTH OF LAGUNA PUEBLO...MOVING SOUTHEAST AT 5 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS OF EXTREME
EASTERN MCKINLEY AND SOUTHWESTERN SANDOVAL COUNTIES.

&&

LAT...LON 3547 10722 3534 10736 3545 10742 3553 10734
TIME...MOT...LOC 1841Z 313DEG 4KT 3546 10732

50
Special weather statement, Sep 2, 1:05 PM MDT, 3 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
105 PM MDT MON SEP 2 2013

NMZ518-521-021930-
SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
105 PM MDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BERNALILLO AND
EXTREME SOUTHEASTERN SANDOVAL COUNTIES THROUGH 130 PM MDT...

AT 100 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR SANDIA PARK...OR ABOUT 15 MILES SOUTHEAST OF
BERNALILLO...MOVING SOUTH AT 5 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...SANDIA PARK AND SAN ANTONITO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

&&

LAT...LON 3517 10626 3513 10643 3522 10641 3523 10634
TIME...MOT...LOC 1905Z 346DEG 3KT 3518 10635

50
Special weather statement, Sep 2, 1:24 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
124 PM MDT MON SEP 2 2013

NMZ513-515-022000-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-NORTHERN SANGRE DE CRISTOS
ABOVE 9500 FEET/RED RIVER-
124 PM MDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN COLFAX COUNTY
THROUGH 200 PM MDT...

AT 122 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR EAGLE NEST...OR ABOUT 21 MILES SOUTHEAST OF
QUESTA...MOVING WEST/SOUTHWEST AT 5 MPH.

HAIL BETWEEN ONE-HALF INCH TO NICKEL SIZED IN DIAMETER AND WIND
GUSTS UP TO 45 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...EAGLE NEST AND EAGLE NEST LAKE
STATE PARK.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

&&

LAT...LON 3649 10528 3659 10536 3661 10529 3659 10520
TIME...MOT...LOC 1924Z 086DEG 3KT 3658 10525

50
Special weather statement, Sep 2, 3:57 PM MDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
357 PM MDT MON SEP 2 2013

NMZ506-507-022230-
WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
357 PM MDT MON SEP 2 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CIBOLA COUNTY THROUGH 430
PM MDT...

AT 354 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES WEST OF MCCARTYS...OR ABOUT 9 MILES
SOUTHEAST OF GRANTS.  THIS STORM WAS DRIFTING IN ERRATIC DIRECTIONS.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

AREAS AFFECTED BY THIS STORM INCLUDE...MCCARTYS...SKYLINE-GANIPA...
SAN FIDEL...ACOMITA LAKE...ACOMITA AND NORTH ACOMITA VILLAGE.

&&

LAT...LON 3517 10772 3506 10756 3491 10778 3502 10790
TIME...MOT...LOC 2157Z 229DEG 2KT 3504 10777

50

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 6:17 PM MDTAreal Flood AdvisoryABQColfax, Harding, Mora88 min
Sep 1, 6:32 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval118 min
Sep 1, 6:57 PM MDTAreal Flood AdvisoryABQBernalillo, Santa Fe, Torrance2 hr
Sep 1, 7:37 PM MDTAreal Flood AdvisoryABQCatron, Cibola, Socorro113 min
Sep 1, 8:08 PM MDTAreal Flood AdvisoryABQSan Juan112 min
Sep 1, 8:17 PM MDTAreal Flood AdvisoryABQGuadalupe118 min
Sep 1, 9:55 PM MDTAreal Flood AdvisoryABQDe Baca, Guadalupe, Quay, San Miguel110 min
Sep 1, 10:04 PM MDTAreal Flood AdvisoryABQSan Juan116 min
Sep 1, 10:22 PM MDTAreal Flood AdvisoryABQColfax, Union113 min
Sep 2, 12:41 PM MDTSpecial Weather StatementABQSandoval34 min
Sep 2, 12:48 PM MDTAreal Flood AdvisoryABQMcKinley, Sandoval117 min
Sep 2, 12:55 PM MDTAreal Flood AdvisoryABQLos Alamos, Sandoval2 hr
Sep 2, 1:05 PM MDTSpecial Weather StatementABQBernalillo25 min
Sep 2, 1:10 PM MDTFlash Flood WarningABQMcKinley, Sandoval2 hr
Sep 2, 1:14 PM MDTAreal Flood AdvisoryABQBernalillo, Sandoval2 hr
Sep 2, 1:24 PM MDTSpecial Weather StatementABQTaos36 min
Sep 2, 2:31 PM MDTAreal Flood AdvisoryABQMora, San Miguel119 min
Sep 2, 2:42 PM MDTAreal Flood AdvisoryABQCatron, Cibola2 hr
Sep 2, 2:50 PM MDTAreal Flood AdvisoryABQSandoval115 min
Sep 2, 3:54 PM MDTAreal Flood AdvisoryABQSan Miguel111 min
Sep 2, 3:57 PM MDTSpecial Weather StatementABQCibola33 min
Sep 2, 4:00 PM MDTAreal Flood AdvisoryABQCibola2 hr
Sep 2, 4:26 PM MDTFlash Flood WarningABQCibola2 hr
Sep 2, 5:07 PM MDTAreal Flood AdvisoryABQGuadalupe, Harding, Mora, San Miguel113 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.